MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 16MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 16MM; SCREW, FIXATION, BONE
Model Number 201.766
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight not provided for reporting.Device broke during insertion; device not considered implanted/explanted, partial device (screw) remained in patient.Complainant device is not expected to be returned for manufacturer review/investigation.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an original surgery for treatment of a left distal radius fracture on (b)(6) 2018, the screw head broke off during insertion into the second most proximal hole of the wrist spanning plate on the radius.The broken screw head was removed and the remaining screw shaft was left in the bone.The surgery was successfully completed with a reported delay of 1 minute.Patient outcome is stable.This complaint is for one (1) device.This report is 1 of 1 for (b)(6).
 
Additional Manufacturer Narrative
A product investigation was performed.One (1) 2.4mm cortex screw, self-tapping with t8 stardrive recess, 16mm (part 201.766 | lot unknown) was reported with the complaint category of ¿broken (2+ pieces): intraoperatively : rm.¿ however, the device was not returned for investigation; only a picture was provided.Device condition: the provided picture was reviewed.The image shows a screw head with a roughly transverse break located just below the head of the screw.The shown screw head has a round head and shows the edges of a stardrive recess which is consistent the reported device.The threaded shaft of the screw is not shown and reported to remain implanted; thus, the length and threaded features cannot be verified.The complaint condition is confirmed and consistent with the reported condition.Replication of the complaint condition is not applicable as the device is already broken and was not received.Lot number review: a dhr review could not be performed as the lot number is unknown.Drawing review: based on the reported part number the relevant drawing was reviewed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.As the physical device was not received dimensional or material testing could not be completed.Conclusion: a device inspection via the provide photo was performed as part of this investigation.The complaint condition is confirmed as the image shows a screw head with a roughly transverse break located just below the head of the screw.No definitive root cause was able to be determined as circumstances surrounding the event are unknown and the device was not returned for physical inspection.From the provided information there is no indication that a design or manufacturing issue contributed to the complaint.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Based on the information available, this complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 16MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7226388
Report Number2939274-2018-50430
Device Sequence Number13682360
Product Code HWC
UDI-Device Identifier10886982142764
UDI-Public(01)10886982142764(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201.766
Device Catalogue Number201.766
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/08/2018
Supplement Date Received by Manufacturer03/06/2018
Initial Report FDA Received Date01/29/2018
Supplement Report FDA Received Date03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR